by Julie

I am looking for some feedback. I have been using Dr. Lees progesterone Gel by Supplement Spot for about four months now. I took Wray's advice and started high, about 400 mg. I ended up taking more and more to reduce symptoms, I am currently at 850 mg. My history is Adrenal Burnout for at least 3 years, copper toxic in past that has been resolved after a couple of years, pre-mature menopause caused by adrenal burnout according to my doctor, systemic yeast that has been resolved almost completely, and uterine fibroids. I started taking progesterone cream many years ago after having to have a D and C because my uterus was enlarged and I was not having normal periods. This was do to high estrogen, however; I did not know anything about the right amount of progesterone to take. I was only taking the recommended 20mg a day. This was ok for about 6 years until I fell into adrenal burnout. I started taking progesterone again after my recent blood work showed that my progesterone level was <0.5 and estradiol was 57. I found this site and started the cream again. I have felt 80% better consistently since using the high amounts. I also have my vitamin d at around 75ng/ml and I am not insulin resistant. I am on a good diet with lots of vegies and lots of protein. I avoid gluten and sugar. My current symptoms are breast tenderness, lack of motivation, slight depression on and off, with fuzzy thinking if I try to reduce my dose. Also, I have a question about progesterone being a diuretic. I am thirsty all the time. With Adrenal burnout your kidneys have trouble dumping all your salt out of your body, this has to do with aldosterone. So if progesterone is a diuretic can this be a problem?

Comments for Julie

Click here to add your own comments

Apr 24, 2014
My experience
by: Anonymous

Hi Julie,

I can't give you any specific advice, but you may have to be careful with really high amounts of progesterone.

In my case I've found that progesterone alone did not solve ALL my problems. I know some will disagree with my opinion, but depression, lack of motivation and fuzzy thinking are typical signs of excess progesterone.

I had a similar experience on higer levels (400 mg) of progesterone. I felt depressed and sleepy. I simply couldn't work anymore. My skin became superdry, my kidnies started hurting and I had cold sores all the time. I stopped using progesterone and whithin a day I felt better. Here's a webpage that really hit home for me. (http://www.greenwillowtree.com/Page.bok?file=wildyam.html)

I've also read that estrogen dominance can be caused not only by a lack of progesterone, but also by a lack of the more beneficial kind of estrogen (E3 or Estriol) vs. the more aggressive types of estrogen (estrone and estradiol)(A great book on the topic is 'Natural Hormone Balance' by Uzi Reiss). If you google estriol you'll find more info or copy paste this link: estriol

I've been using estriol for a while now (Life Flo) and I feel much much better. Many problems I've had for years are slowly disappearing (dry eyes, joint pain, digestive issues (none of these issues got better on progesterone, even after 6 months high doses). I feel more motivated, happy and my skin is regaining elasticity (noticably!). If you want to give this a try I strongly advise you to read Uzi Reiss' book first.

I still believe in the benefits of progesterone and will continue to use it, but I don't think it's the answer to everything. Some woman ARE low in estrogen.

I have no excess fat (which is where reserve estrogen is also stored) and I think some women who tend to be thin (with smaller breasts = sign of less estrogen) may just need some extra estrogen to feel better.

(also search these forums for the word 'estriol' or 'excess progesterone' and 'too much progesterone' and 'depressed', there's more people with a similar opinion).

Hope this helps

Good Luck!

Apr 24, 2014
adrenal burnout and thyroid
by: R.

Hi Julie --

I have been working with my 18 yr. old daughter regarding her condition which has a root problem of estrogen dominance, heavy metal poisoning, and low progesterone. It has been a long road for her, but this website has been a god-send, for sure!
We have used progesterone cream, suppository and now finally oral dosing (due to all of the conflicting reports of best methods to administer it), and have come to find out that oral natural progesterone taken in conjunction with vitamin e has been the most effective way to administer it and see her progesterone levels change immediately. You may want to look into Ray Peat and his findings on progesterone, especially since yours is so low (like my daughter's was)... his oral progesterone (progest e), and other articles that he has on hormones and diet in general.
Have you also checked your thyroid? I'm not just talking about labs (which may look fine), but also about taking your basal temp and pulse to get a good picture of how your thyroid and adrenals are functioning?
We have found that the thyroid/adrenal component of my daughters condition was the one missing piece to put the full picture together and get everything back in sinc ....
Ray Peat Phd and Lita Lee Phd have tons of info about the synergy of progesterone, estrogen and thyroid/adrenal -- coupled with this website and all of it's information, we finally see a light at the end of our tunnel. I pray the same for you!
Please check out all of the threads regarding progesterone here, as well as on forums and with the articles from Dr. Peat and Lita Lee as well -- you will be absolutely amazed!
I look forward to hearing about your progress -

May 30, 2014
Natpro out of stock
by: Julie

I am reliant on Natpro but now having trouble getting it. It is out of stock and even though I was told it is back in stock the webpage at Organic products still says it is out. Very worried about using other products. Any advice on which progesterone cream to use in place of Natpro?

May 30, 2014
Using Natpro
by: Julie

As soon as I stopped the other progesterone cream and started using Natpro I was able to drop from 800mg to 600mg. All the symptoms that I was having went away as long as I am consistent with using the Natpro and with a good diet and supplements. My problem now is getting Natpro. Out of stock.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.

Search over 7,500 pages on this site...